Application site reaction

Application site reaction
52-year-old male patient with severe contact dermatitis and severe pain at the application site of a 15mcg/hr buprenorphine transdermal (Norspan) patch.
SpecialtyDermatology

Application site reactions are reactions to medical treatments which occur at the site of application. An example is skin reactions to transdermal patches.

These reactions may be caused by:

Some application site reactions are neither allergic nor irritant in immunologic terms, but result from friction, occlusion, pressure, or repeated removal trauma.

Implants may trigger localized redness, swelling, pain, or induration due to nonspecific inflammation rather than allergy.


See also

References

  1. ↑ "Transdermal Medications". NCBI Bookshelf (StatPearls). 2024. Retrieved 2026-04-13.
  2. ↑ Brown, Tracy J.; Terlizzi, Emily P. (2024). Transdermal Medications. StatPearls. StatPearls Publishing. Retrieved 2026-04-13.
  3. ↑ Quaglino, P.; Fava, P.; Bernengo, M. G. (2019). "Contact dermatitis due to transdermal therapeutic systems: a clinical update". Dermatitis. 30 (2): 95–104. PMC 6502158. PMID 30939508. Retrieved 2026-04-13.
  4. 1 2 "Contact Dermatitis". MSD Manual Professional Edition. Merck Sharp & Dohme LLC. Retrieved 2026-04-13.